Wednesday, April 01, 2009

Pill Happy

I mentioned in the post below this one my new psychiatrist upped the dosage of one of my prescriptions and started me on another. I know he's the doctor, but I question the new one. Possibly the doubling of the other, too.

The new one is an anti-psychotic. I've been on those in the past and I know what they are for. I also know the symptoms that mean you need them... The biggest one being "racing thoughts."

As he was reading from a sheet of symptoms, asking me if I had any, the racing thoughts question came up. I said no, I do not have those. Although I've had them in the past, it's been a long time since I have.

Did my answer matter? Apparently not since he give me the prescription. Like a trooper though I gave it a shot and took the first one last night.

This morning I have the side effects I know so well from past experiences with this type of medication. Groggy headed, dizziness, feeling a bit zombified. (Spell check says that isn't a word.)

I hate when doctors get pill happy.

12 comments:

masgblog said...

*hugs*

Carolina said...

I thought it was you who should be pill happy, not the doctor ;-)
Doesn't sound right. Hope it wíll work out for you or that some other medication or what have you will get you back to your (ab)normal self. A big warm hug for you ;-)

FRIGGA said...

It's a good thing you know enough to question these things. I think most doctors do what they think is best for the patient... BUT some are just pill pushers because of all the "gifts" they get from drug companies - just be careful and safe! :)

Oh, and zombified is so a word. Or at least is should be! ;)

Autumn said...

Interesting...I've been having a hard time coping w/ finances, work & separation from Poor Hubby. My old, mean habits are coming back & when I e-mailed my new Pusher Lady, she recommended I reduce my only psyche med! That's confusing...

Tookie Tail said...

Awww and this isn't April's Fool either, is it? Boohiss! I'm sorry to hear that!

MAGGIE AT COFFEESHOPMAFIA said...

I'm not a doctor but I play one on the internet.

I've been reading your blog for a LONG time and wanted to say. I don't think you should question the pills and take what the doctor says. If you don't like the side effects don't stop taking them just next time tell your doctor about the side effects. Things haven't sounded good around there. Maybe just Maybe the medicine will help.

Lucy said...

can't you call him and tell him about these side effects Skitts? I believe in MAKING them follow thru!
goood luck.. if its any consolation.. I feel dizzy and groggy headed a lot and I Only take a 'one a day' vitamin.

Terri said...

I'm with ya, Sister... I'm spending my week getting used to a new dose of Paxil. The Dr upped me from 20mg to 40mg. Not sure I like the side effects. My eyes feel strange, I'm dizzy, I feel like I'm moving in slow motion and I'm catching freeze frame every now ad then too.

forgetfulone said...

I always have racing thoughts. Wonder if I need to check out that medicine!

Digital Art Photography for Dummies said...

Side effects do wear off after awhile.

Matt Bamberg
Author, http://www.amazon.com/Quick-Secrets-Create-Winning-Photographs/dp/1598639021

Misty Dawn said...

((((HUGS))))
At one point, I was on more pills than I could count... for the Fibro, Chemical Depression, and NMH... and THEN stuff to counteract the side effects of the other meds. I was on a LOT of pills.
So, I can relate to what you are feeling.
I can't be your doctor, but I can be your friend... and I just want you to do what's best for you and feel good (((HUGS)))

Tammy said...

I hope the pill happy doctor changes his mind and levels them out. Doctors do seem to be pill happy don't they. Our doctor told us that Aidan's ear stick out too far and that he needs them pinned back. I thought about it and I'm not sure. I don't think they stick out that far. Have you noticed that they did in any of the photos I've posted of him. I'm looking for opinions, I'm not sure what to do.